Alert archive / Mississippi / Wind Advisories in 2023

Wind Advisory 11, NWS Jackson, MS

April 13, 202311 counties in Mississippi

NWS Jackson, MS issued this wind advisory at Apr 13, 2023, 2:39 PM CDT for 11 counties in Mississippi. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2023, 2:39 PM CDT (19:39 UTC)
Expired
Apr 13, 2023, 7:00 PM CDT
In force
4 hr
Issued by
NWS Jackson, MS

Counties Clarke County, MS, Clay County, MS, Jasper County, MS, Kemper County, MS, Lauderdale County, MS, Lowndes County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Winston County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2023-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2023-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

971 
WWUS74 KJAN 131939
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
239 PM CDT Thu Apr 13 2023

MSZ030-031-033-038-039-045-046-051-052-057-058-140000-
/O.NEW.KJAN.WI.Y.0011.230413T1939Z-230414T0000Z/
Clay-Lowndes-Oktibbeha-Winston-Noxubee-Neshoba-Kemper-Newton-
Lauderdale-Jasper-Clarke-
Including the cities of West Point, Columbus, Starkville, 
Louisville, Macon, Brooksville, Philadelphia, Pearl River, 
De Kalb, Scooba, Newton, Union, Decatur, Conehatta, Meridian, 
Bay Springs, Heidelberg, Quitman, Stonewall, and Shubuta
239 PM CDT Thu Apr 13 2023

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Sustained winds 20 to 25 mph with gusts of 40 to 50 mph.

* WHERE...Portions of east central and northeast Mississippi.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Weak
  tress and tree limbs could be blown down and a few power 
  outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
22

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Apr 13, 1:51 PM CDT, 48 minutes earlier.

Area forecast discussion, Apr 13, 1:51 PM CDT, 48 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
151 PM CDT Thu Apr 13 2023

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 1032 AM CDT Thu Apr 13 2023

An upper level low located over SW Louisiana and a surface low
located on the AL Gulf Coast will begin to stack over central MS
later on this afternoon. These lows will continue to transport
moisture into our region keep our rain chances steady throughout
the day. Occasional heavy downpours can bring flood threats to
the area this morning into the afternoon hours. Limited
instability will keep the possibility of severe to a minimal, but
as the system moves northwest throughout the day, possible
thunderstorms can enter our region from the east. Temperatures
will only increase slightly heading into the mid day as cloud
cover and constant precipitation will limit daytime heating./LCP/

&&

.DISCUSSION...
Issued at 422 AM CDT Thu Apr 13 2023

Today and tonight...

An upper low pressure system along the MS/AL/FL coast will keep
rain chances persistent this morning into the afternoon across the
ArkLaMiss region. Hourly guidances shows Precipitable Water
Values (PWATs) steadily increasing from the southeast this morning
in response to the upper low. Rain chances will remain scattered
to numerous in the east and isolated to scattered in the west. The
potential for a strong thunderstorm cannot be ruled out in the
east, as instability ranges between 500 - 1000 J/kg in the
afternoon. Lapse rates are fairly unimpressive, which will limit
any significant updraft production. Dewpoints will struggle to
reach 60 degF, which will also limit in significant updraft
persistence. Cloud cover will remain increased throughout the
afternoon into the evening. Highs are expected to be below the
mid-April average, ranging from the low 60s to near 70.

By tonight, rain chances will fizzle out as the upper low lifts
northeast, away from its main moisture source. Cloud cover will
stick around overnight for most of the region, but will begin to
clear from the west as drier air filters in. Overnight lows will
be in the lower to middle 50s. /AJ/

Friday through Saturday night: The upper low will continue to
pull northeastward toward the Mid-Atlantic, providing an
opportunity for at least some temporary clearing over much of the
area Friday. We did, however, maintain isolated PoPs for the
Golden Triangle given the potential for convergence on the back
side of the low to kick off a band of showers, which should be
gone by Friday evening.

Attention will then shift to the next storm system, a longwave
upper trough advancing from the intermountain region on Friday
through the Great Plains on Saturday with a cold front extending
from near Kansas City through eastern Texas by Saturday afternoon.
Mainly lighter isolated WAA shower activity will be possible by
Saturday morning across the area. Because there will be no
substantial low level drying in the wake of our current upper low
system, low level moisture recovery should not be a deterrent
ahead of the next system. However, there is an interesting signal
in the latest guidance that a developing Southern stream upper jet
streak will result in coastal convection during the day Saturday.
What or how much impact any precip or cloud debris from this
feature might have on activity later into the evening remains to
be seen, but this trend will be one to monitor.

Otherwise, through much of the day Saturday, convection is
expected to be limited due to a mid level cap and a lack of larger
scale forcing. But as initially marginal deep layer shear
increases, increasing forcing along the approaching front will
lead to the development of convection in the unstable regime ahead
of the front from the ArkLaTex into the Mid South by late
afternoon. Guidance timing has slowed down somewhat, with storms
not reaching our area until late afternoon or evening in most
solutions. This should tend to limit the eastward extent of the
severe threat later in the night as instability wanes.
Nevertheless, along with the potential for damaging wind gusts,
forecast steep mid level lapse rates could provide potential for
large hail. Low level wind fields are currently forecast to be
lackluster, which would limit the tornado threat. The front will
exit Sunday morning, ending rain and storm chances.

Sunday through Wednesday: Ridging will build eastward through the
early portion of next week, with dry weather conditions and a
brief cool down. As the ridge shifts east of the area around
Tuesday, a warming trend will commence through the end of the
week. /DL/

&&

.AVIATION...
(18Z TAFS)
Issued at 118 PM CDT Thu Apr 13 2023

Cigs will continue to toggle between MVFR/IFR as we head into the
afternoon. Occasional -RA will be possible at all sites through
23Z. Rain chances will decrease starting from the south as this
upper low makes it way northeast. 20-35KT gusts are possible for
sites in east MS. VFR conditions will begin to return at PIB/HBG
around 3Z-9Z and JAN/HKS around 12Z. /LCP/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       52  78  60  80 /  20   0  10  50
Meridian      55  77  57  80 /  40   0   0  40
Vicksburg     52  80  62  82 /  10   0  10  40
Hattiesburg   54  79  59  78 /  10   0   0  50
Natchez       54  80  62  80 /   0   0  10  50
Greenville    54  79  63  83 /  10   0  10  40
Greenwood     56  77  62  82 /  40   0  10  40

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

LCP/LP/22
Hazardous weather outlook, Apr 13, 3:20 AM CDT, 11 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
320 AM CDT Thu Apr 13 2023

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
140830-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
320 AM CDT Thu Apr 13 2023

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and central and south Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Severe thunderstorms capable of producing damaging wind gusts and
hail up to quarter size are possible late Saturday afternoon into
Saturday night across portions of Southeast Arkansas, Northeast
Louisiana, and Central Mississippi. Tornadoes cannot be ruled
out.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

DL

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 9:47 AM CDTRiver Flood WarningJANLawrence9 days

Nearby

Wind Advisories in Mississippi, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.